Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depression is a created illness and ......

Posted by nickm on October 23, 2003, at 9:17:16

In reply to Re: Depression is a created illness and ...... Emme, posted by Hanks on October 23, 2003, at 0:52:06

I too have suffered from depression, and anxiety, and panic attacks, but about four years ago I asked my doctor to take me off Luvox, and I have stayed with psychotherapy treatments with a Jungian Psychologist who is also quite ecclectic, and later (after I moved to another city), with a cognitive psychologist who understands I once suffered trauma, and that I have some narcissistic personality and paranoid personality symptoms.

I get by, but I have a problem with authority figures. Still, I function socially, took up singing, writing, and other interests, and have been off meds for four years.

Meanwhile, my wife (I've posted elsewhere about her) has been taking meds for thirty years. In the last two years I've watched her struggle as a psychiatrist continuously kept chasing symptoms: Take Prozac, chase it with Zyprexa, then add a dash of Lamictal, use Klonopin to sleep, and top it, add Provigil, or Neurontin, etc., etc., ad infinitum.

The posts here seem to suggest that people are willing to put up with all kinds of side effects. As has my wife, until she was unnecessarily put through ECTs when the doctors failed to see that her akathisia, dyskinesia, EPS symptoms were being caused by Prozac, Zyprexa, and later by Wellbutrin, Abilify. These doctors plainly refused to listen to me (She was so hysterical, depressed, and emotionally destroyed she couldn't fend for herself anymore - when I tried talking to the doctors about the EPS symptoms they resented me, and accused me of interfering with their treatments).

I turned out to be right. A new doctor recognized the EPS, gave her benadryl, and she's much better. He also told her to take a week off Serzone (Liver problems with that one!!!!), and that he would consider attacking the depression anew with, possibly, Effexor and Remeron begining in about seven days from today.

So, I go read about Effexor and Remeron, and I find that both can cause all kinds of negative, severe, and serious symptoms...

I don't discourage anyone to take or not take medications, but I am getting discouraged about my wife's symptoms and negative reactions to drugs, and her negative thoughts that seem to precipitate bouts of melancholy, anxiety, and panic attacks.

She says she feels the absence of Serzone in her body. Does that mean she should take it?

Zyprexa made her feel good, but is it worth it if in the long run it will give you diabetes or hyperglicemia?

Each struggles with these questions. Personally, I believe that cognitively the symptoms of depression can be alleviated, though it takes time.

For my wife, the taking of meds has caused these consequences: loss of memory (aggravated recently by ECTs), reduced cognitive abilities, the use of multiple medications that fight each other (Is the fight a draw? Does Prozac win over Klonopin? Klonopin is a depressor of the Central Nervous System, so how come it is used when the main diagnostic is Depression? Yes, I know, the doctors are supposed to manage and balance the actions of the drugs against each other).

So, months and years go by, and the patient no longer fights and fears getting off meds (Depression might come back), but fights the side effects, and changes meds, and other symptoms show up, and the Central Nervous System doesn't know what to do with the ups and down of serotonin, the lowering of dopamine, the raising of it, etc., etc., and again, ad infinitum.

It seems to me that the meds ARE ALWAYS a measure that loses efficacy after four to six months, dependence and tolerance set in, and eventually the doses are so high the patient suffers. I've seen it in my wife over thirty years.

What's the answer?

I don't know. I need to go to Al-Anon, for I know she's depressed, I know she has all kinds of extravagant fears, social anxiety, agoraphobia, general anxiety, dependent personality, etc., and those conditions cause depression, but in thirty years of meds she has only gotten worse, and worse, and worse...

No, I don't mean to be discouraging. I need some support too. I'm her husband, and I love her, and I suffer when she suffers, and other than educate myself on all these things with the help of support groups and web pages like this one, I feel quite helpless...

Nickm


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:nickm thread:270386
URL: http://www.dr-bob.org/babble/20031021/msgs/272234.html